MAUDE Adverse Event Report: WRIGHTS LANE: SYNTHES USA PRODUCTS LLC HELICAL BLADE F/TFN Ø11 L90 TAN GOLD; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE: SYNTHES USA PRODUCTS LLC HELICAL BLADE F/TFN Ø11 L90 TAN GOLD; ROD, FIXATION, INTRAMEDULLARY
Model Number 456.303
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It is unknown when the event occurred.(b)(4).This report is for helical blade/unknown lot.Lot number are unknown.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that patient had a revision on (b)(6) 2017, due to helical blade was sticking out.Patient was implanted with trochanteric fixation nail, date unknown.Patient began to have pain of the hip at the joint, x-ray was taken, date unknown, it was noticed that the helical blade was sticking out significantly lateral because the bone had collapsed.It was reported that the device functioned correctly by sliding and not cutting out the femoral head, but caused the patient pain on the lateral side of the hip.Helical blade was removed and a shorter was implanted.Concomitant device(s) reported: tfn nail (part # unknown, lot # unknown, quantity 1).This complaint involves one (1) device.This report is for 1 (one) helical blade.(b)(4).

Brand Name
HELICAL BLADE F/TFN Ø11 L90 TAN GOLD
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE: SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19083
MDR Report Key7154480
Report Number2939274-2017-50483
Device Sequence Number63474
Product Code HSB
UDI-Device Identifier10886982226679
UDI-Public(01)10886982226679(10)UNKNOWNLOT
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K011857
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 12/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number456.303
Device Catalogue Number456.303
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/02/2017
Initial Report FDA Received Date12/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient Weight51